Secondary Logo

Institutional members access full text with Ovid®

The Development of a Solitary Toxic Thyroid Nodule Following Graves' Disease

IKEKUBO, K, M.D.; HINO, M, M.D.; ITO, H, R.T.; OTANI, M, R.T.; SHIMOZATO, S, R.T.; NASU, K, R.T.; HABUCHI, Y, R.T.; YAMAGUCHI, H, R.T.; SAIKI, Y, R.T.; ISHIHARA, T, M.D.; WASEDA, N, M.D.; MORI, T, M.D.

Original Articles: PDF Only
Buy

A 52-year-old woman developed a toxic, solitary, autonomously functioning thyroid nodule four years after antithyroid drug treatment for Graves' disease. When she was initially seen, a thyroid scan showed the homogeneous enlargement of both lobes with increased uptake. Graves' disease was diagnosed and the patient was treated with methimazole. Thyroid function was well-controlled with medication for 18 months, after which the patient stopped taking the drug for three years. Four years after Graves' disease was diagnosed, the patient again showed symptoms of hyperthyroidism. The etiology was a toxic, autonomously functioning nodule.

From the Department of Nuclear Medicine, Kobe City General Hospital, Kobe, Japan, and the Department of Internal Medicine, Kyoto University School of Medicine, Kyoto, Japan

© Lippincott-Raven Publishers.